MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ FLOW-DIRECTED MULTIPURPOSE CATHETER; SWAN-GANZ THERMODILUTION A-V

EDWARDS LIFESCIENCES, PR SWAN-GANZ FLOW-DIRECTED MULTIPURPOSE CATHETER; SWAN-GANZ THERMODILUTION A-V
Model Number 991F8
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch report 0039 0111 2022 0018 that a patient became hypotensive with ventricular arrhythmia upon placement of a model 991f8 swan ganz pacing catheter.Transesophageal echocardiogram revealed a large pericardial effusion with tamponade.A pericardial window was performed and injury to the right ventricle was found, which required primary repair with placement of a pericardial drain.When the catheter was removed, the balloon was found sheared off.The device was saved for return.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis but has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.A device history record review has been initiated and the results will be reported when available.
 
Additional Manufacturer Narrative
Per additional information received, a central line was placed and then a pulmonary arterial catheter was placed.The patient became bradycardic, hypotensive, and changed heart rhythms, so the pulmonary arterial catheter was removed and changed to a pacing catheter.The reporter alleged when the catheter was retracted to begin repair of the right ventricle, the balloon was what they described as sheared off.Repair of the right ventricle was completed without any issues.The patient was discharged from hospital in stable condition.The suspect catheter has been held at facility per their risk management policy and will not be returned at this time.Without the return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.A device history record review was completed and documented that the device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.H3 other text : device not returned.

Brand Name
SWAN-GANZ FLOW-DIRECTED MULTIPURPOSE CATHETER
Common Device Name
SWAN-GANZ THERMODILUTION A-V
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key15402163
Report Number2015691-2022-07825
Device Sequence Number20449088
Product Code LDF
UDI-Device Identifier00690103151961
UDI-Public(01)00690103151961(17)230714(11)210714(10)63881299
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K803058
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model Number991F8
Device Catalogue Number991F8
Device Lot Number63881299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age64 YR
Patient SexMale